MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE EF +0; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE EF +0; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Verified item lot combination and reviewed manufacturing date as returned item exhibits signs of repeated use and has fractured off from the medial side of the post all pieces were returned.The device history records and & receiving inspection reports were reviewed for deviations and/ or anomalies with deviations/ anomalies identified.No deviations related to the complaint were found.Medical records were not provided.Previous fractured tasps were analyzed by optical microscopy revealing hackle marks and river lines in the case of bending overload; and hackle marks, river lines and striations were found in the case of low cycle fatigue culminating in a bending overload failure type.In addition to the visual and optical microscopy analysis, a review of the dhf and dfmea was performed.Ongoing complaint monitoring confirms that the rate of instrument fracture is within the expected risk profile as specified in the dfmea.A definitive root cause cannot be determined.
 
Event or Problem Description
It was reported that the trial broke when it was been taken apart in spd after the case.

Brand Name
CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE EF +0
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11805334
Report Number0001822565-2021-01314
Device Sequence Number11720459
Product Code JWH
UDI-Device Identifier00889024238954
UDI-Public(01)00889024238954(10)64233270
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517600505
Device Lot Number64233270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1